MAUDE Adverse Event Report: RESPIRONIC, INC. BIPAP AVAPS C SERIES; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONIC, INC. BIPAP AVAPS C SERIES; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1161T
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a batch submission of complaints that were reassessed as reportable foam degradation complaints; discovered as part of a retrospective remediation review.
 
Event or Problem Description
The manufacturer received information alleging an issue related to a bipap device's sound abatement foam.The complaint includes blower has no power, top enclosure,knob, bottom enclosure were broken, humidifier cable, sound foam were damaged.There was no report of serious or permanent patient harm or injury.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously reported that required intervention to prevent permanent impairment/damage, disability or permanent damage occured in outcomes attributed to adverse event.After review, it was determined that all these were incorrectly selected in outcomes attributed to adverse event.Nothing such has occured to the patient.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging visualization of particles from the device related to a cpap device's sound abatement foam.There was no report of patient harm or injury.Repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting a final report at this time.If pertinent information becomes available to the manufacturer at a later date, an addendum to this final report will be filed.

Brand Name
BIPAP AVAPS C SERIES
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONIC, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONIC, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13932171
Report Number2518422-2022-11522
Device Sequence Number3858565
Product Code BZD
UDI-Device Identifier00606959039247
UDI-Public00606959039247
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1161T
Device Catalogue Number1161T
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer04/14/2022
11/15/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date04/14/2022
04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexUnknown